MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD SYRINGE 1/2ML W/NDL 27X1/2 RB; PISTON SYRINGE

BD MEDICAL - DIABETES CARE BD SYRINGE 1/2ML W/NDL 27X1/2 RB; PISTON SYRINGE
Catalog Number 305620
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/24/2024
Type of Reportable Event Malfunction
Event or Problem Description
Material #: 305620.Batch #: unknown.It was reported that the bd syringe 1/2ml w/ndl 27x1/2 rb had foreign matter.The following information was provided by the initial reporter: my customer sent me these pictures and wants to know if the manufacturer can explain the liquids he found in 50 needles looking at the pictures i couldn¿t tell he said it¿s not a complaint¿ please see below for his comments.I got an issue about item #: bd-305620 which i have ordered many times.Please find files and share with manufacturer.Since the syringes are individually packaged, it is unlikely that liquid entered them during the distribution process it was reported in 50 ea.It is not a complaint, but just curious.You can see liquid in the needles.Liquid like water come out from part of the syringe.It was reported in 50 each.It is not a complaint, but just curious why it happens.
 
Additional Manufacturer Narrative
B.3.The date received by manufacturer has been used for this field.H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Investigation summary: 2 photos were received and analyzed by our quality team.The photos verify a substance but this is most likely the medical grade silicone lubricant that is used to assemble syringes and ensure that they work properly.The root cause is unknown though without a physical sample for investigation.A device history record review could not be performed because a lot number was not provided by the customer.
 
Event or Problem Description
Photo received.

Brand Name
BD SYRINGE 1/2ML W/NDL 27X1/2 RB
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer (Section G)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19550345
Report Number1920898-2024-00131
Device Sequence Number6710961
Product Code FMF
UDI-Device Identifier00382903056200
UDI-Public(01)00382903056200
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305620
Device Lot NumberUNKNOWN
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2024
Supplement Date Received by Manufacturer11/19/2024
Initial Report FDA Received Date06/17/2024
Supplement Report FDA Received Date12/02/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown